First of all, thank you, thank you, thank you! to everyone who offered to send me your leftover meds. I appreciate the generosity of this community more than I can say. The foreign doctor has apparently had a change of heart and is willing to at least give us an appointment, so we’ll see if we can get the rest of what we need in Hubby’s homeland.
But today, I want to talk about my body. My stupid, fucked-up body. Not that I need to tell you, but be prepared for TMI.
Contrary to what seems to be a common side-effect of fertility drugs, I have not gained much weight from any of the hormones I’ve injected, stuck on, or ingested into my body. I weighed one pound more at my baseline ultrasound for our FET than I did for the initial IVF. This can just as likely be explained by my mood-eating and complete lack of motivation for any physical activity since boarding the IVF crazy train as by the hormones themselves.
However, since being off the meds, my body has apparently been having a hard time resuming equilibrium. My face has been a total disaster of breakout after breakout–the likes of which I haven’t seen since high school. Not that my skin is ever totally clear. I’ve been subjected to the curse of adult acne well into my 30s. But this is a constant battle, and it’s not limited to just my face. I’ve got acne on my neck, shoulders, chest–even my scalp and behind my ears! It’s gross.
On top of that, as of this weekend, I’ve also had a yeast infection. Back when I first went on the pill, this was by far the worst side-effect I experienced, and it took many, many months for my body to get back to a yeast-free normal. Now, I fear I’m back on what will be a cycle of hormone-induced candida that is incredibly difficult to eradicate. I’ve tried everything from over-the-counter to prescription meds to plain ol’ yogurt. I prefer to use a “natural” remedy, so this time around, I bought what I could find on the shelves at Who.le Paycheck and am keeping my fingers crossed. I’d hate for this bastard infection to ruin my upcoming vacation.
Speaking of which, Hubby leaves tomorrow morning, and he keeps asking me if I plan to bring swimwear when I join him next week. Although I haven’t gained much weight, I am feeling rather flabby, and would prefer to stay away from the beach, swimming pool, or any other location where I’m not fully clothed. Preferably wearing jeans to hide my sickly white legs. But I know it’s going to be hot. I should plan to show some skin. Time to break out the self-tanner, I guess.
This gets better, right? This my-body-can-do-no-right self-loathing? Please, tell me this gets better.